| Model Number |
RBYLP0406 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/31/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the renal artery using ruby coil lps and non-penumbra microcatheter.During the procedure, while attempting to insert the ruby coil lp into the microcatheter, the physician kinked the pusher assembly of the ruby coil lp.Therefore, the ruby coil lp was removed.The procedure was completed using a new ruby coil lp and the same microcatheter.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed that the pusher assembly was fractured.This damage likely resulted from the reported pusher assembly kink, while may have occurred due to forceful mishandling during advancement.If the pusher assembly is forcefully mishandled at an extreme angle during advancement, damage such as a kink and subsequent fracture may occur.Further evaluation of the device revealed additional kinks throughout the pusher assembly and a detached embolization coil.This damage was likely incidental to the complaint.The detached embolization coil likely occurred from the pusher assembly fracture.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.